Muscle pain in Legs

Hello . Still quite new to this. Had Stroke Feb 21 and not doing bad now . Basically physically back to nigh on pre stroke condition with exception of a) endurance , fatigue reduces the amount of time being active.
b) my legs seem to have, what I can only describe as, constant muscle ache/pain. My GP has no answers to date and for me the anxiety increases as my legs went numb just prior to the Stroke so any leg issues sub consciously raises anxiety levels.
Any advice would be appreciated.

1 Like

Hi @Al59 has your GP mentioned or have you asked if changing your medication could help? Some medications (statins for one) have side effects that could possibly be causing the leg and muscle pain.

I hear you about the anxiety, stroke got me in September 2021, anxiety is not something I regularly had pre stroke but definitely a factor for me now though, I’m trying breathing exercises and a little meditation to keep it in check, though any twinges, light headedness, dizziness I feel can get me panicked, it’s not good at all.

Go back to your GP to see if there is another brand of medication you could try.

2 Likes

Thank you . I did get GP to change my Statin from Atorvastatin to Simvastatin but still get the aches.
Given the pandemic getting much more out of GP is gonna be a challenge.
I will continue to see what I can do to improve it.

1 Like

Don’t give up @Al59, hopefully there will be an answer

2 Likes

I’ve not had pain in my legs but a lot of discomfort. To remedy it I’ve added ankle work to my daily exercise routine and also massage both legs for a few minutes before dressing. I’ve also purchased a REVITIVE device which sends mild shocks through my feet. I use this every morning when clearing my mail on the computer.
I have no proof that my tricks are working but I do know that if I fail to do any of them my legs feel extra stiff when on my daily walk.
Deigh

3 Likes

I think it’s worth remembering that stroke heightens our awareness of our bodies. Stroke also leaves odd after effects. For example, my left shoulder after the stroke feels paralysed, even though it isn’t. That said, I can only lift my arm above my head so far. I also get something like electric spasms occasionally in my stroke foot. Check with your go about what might be causing this.

2 Likes

@Al59, yes I have to agree with @Mahoney, if you are taking statins, it takes a while for side-effects to establish themselves. On Atorvastatin I developed, about six months down the track, dyspnoea and a severe nerve pain in my leg. The GP put me on Pregabalin (big mistake), as I reacted badly to it, and it only reduced the nerve pain mildly. Then, by chance as I couldn’t get a statin prescription in time over a long weekend, I could not take the statins, and after four days the nerve pain stopped completely, and dyspnoea was reduced. I then switched statin, on the advice of my GP, and am now taking Rosuvastatin (apparently a more effective statin). I don’t understand why GP’s don’t just prescribe the most effective medication in the first place. Once again, I get occasional, very mild nerve pain, but it is nothing really compared to what I was experiencing.

@Mahoney I have started mindfulness on these feelings of giddiness, light-headless et cetera. Just noticing the sensation and going with it, seeing it through, and feeling it pass. This takes practice but it does help. I usually incorporate it within my Tai chi routine, as the movement can cause uncomfortable, unnerving sensations for me, so I breathe deeply and accept it, observe it, and then it is easier to reject it.

1 Like

Hi, I have to agree with what Mahoney and Rups say about the muscle aches and pains being a side effect of the statins. Atorvastatin and Simvastatin are the cheapest statins so you will always be started on them first. I took Simvastatin a few years ago and had really bad pains in my legs, following a blood test was told to stop taking them. Following the stroke I started on Rosuvastatin and have had no problems with them. I would try and have the statin changed if you can you don’t need to have muscle aches. Hope this may help.
Ann

2 Likes

Thank you for replying

My left side leg pain is so similar to the pain I felt the morning of the stroke, but is no reacting to gabapentim noamiltryptaline, slightly better after codine and paracetimal nutis stil highly sensitive to touch with high pain levels do I accept that’s it until the brain repairs so could be years or focus on exercises which leave me tired and in pain

Al59
Morning
I am 7 weeks post stroke and am also suffering stiff joints and tight muscles in left leg and arm.
Saw my GP yesterday and asked if the statin I’m on could be causing this but he said if they were ,then both sides of my body would be affected ! So I’m guessing it’s just another waiting game and patience and hopefully they will return to some normality.

1 Like